Alert archive / Oklahoma / Frost Advisories in 2016
Frost Advisory 2, NWS Norman, OK
NWS Norman, OK issued this frost advisory at Oct 7, 2016, 2:12 PM CDT for 5 counties in Oklahoma. It took effect at Oct 8, 2016, 4:00 AM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Oct 7, 2016, 2:12 PM CDT (19:12 UTC)
- In effect from
- Oct 8, 2016, 4:00 AM CDT
- Expired
- Oct 8, 2016, 9:00 AM CDT
- In force
- 5 hr
- Issued by
- NWS Norman, OK
Counties Alfalfa County, OK, Ellis County, OK, Harper County, OK, Woods County, OK, Woodward County, OK
The radar
The Vance AFB radar (KVNX), 95 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 7.2 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1169 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- -41 m²/s²
- 0-3 km storm-relative helicity
- -38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
000 WWUS74 KOUN 071912 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 212 PM CDT FRI OCT 7 2016 OKZ004>006-009-010-080315- /O.NEW.KOUN.FR.Y.0002.161008T0900Z-161008T1400Z/ HARPER-WOODS-ALFALFA-ELLIS-WOODWARD- INCLUDING THE CITIES OF...BUFFALO...LAVERNE...ALVA...CHEROKEE... HELENA...CARMEN...SHATTUCK...ARNETT...GAGE...FARGO...WOODWARD 212 PM CDT FRI OCT 7 2016 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 AM CDT SATURDAY. * TEMPERATURE... LOW TEMPERATURES OF 36 TO 39 DEGREES. * IMPACTS... SENSITIVE VEGETATION COULD BE AFFECTED... ESPECIALLY PLANTS IN SHELTERED LOCATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE SENSITIVE PLANTS INDOORS TO AVOID DAMAGE FROM THE FROST. && $$
2 follow-up statements
224 WWUS74 KOUN 080219 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 919 PM CDT FRI OCT 7 2016 OKZ004>006-009-010-081030- /O.CON.KOUN.FR.Y.0002.161008T0900Z-161008T1400Z/ HARPER-WOODS-ALFALFA-ELLIS-WOODWARD- INCLUDING THE CITIES OF...BUFFALO...LAVERNE...ALVA...CHEROKEE... HELENA...CARMEN...SHATTUCK...ARNETT...GAGE...FARGO...WOODWARD 919 PM CDT FRI OCT 7 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT SATURDAY... * TEMPERATURE... LOW TEMPERATURES OF 35 TO 38 DEGREES. * IMPACTS... SENSITIVE VEGETATION COULD BE AFFECTED... ESPECIALLY PLANTS IN SHELTERED LOCATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE SENSITIVE PLANTS INDOORS TO AVOID DAMAGE FROM THE FROST. && $$
455 WWUS74 KOUN 081352 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 852 AM CDT SAT OCT 8 2016 OKZ004>006-009-010-081500- /O.EXP.KOUN.FR.Y.0002.000000T0000Z-161008T1400Z/ HARPER-WOODS-ALFALFA-ELLIS-WOODWARD- INCLUDING THE CITIES OF...BUFFALO...LAVERNE...ALVA...CHEROKEE... HELENA...CARMEN...SHATTUCK...ARNETT...GAGE...FARGO...WOODWARD 852 AM CDT SAT OCT 8 2016 ...FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING... TEMPERATURES HAVE WARMED INTO THE LOWER 40S AND THE POTENTIAL FOR FROST HAS ENDED. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this frost advisory went out at Oct 7, 2:10 PM CDT, 2 minutes earlier.
Area forecast discussion, Oct 7, 2:10 PM CDT, 2 minutes before
Area Forecast Discussion
National Weather Service Norman OK
210 PM CDT FRI OCT 7 2016
.DISCUSSION...
Cool/Cold night expected tonight with lows in the upper 30s and 40s
across the area. Some frost could be possible, especially in
sheltered areas, in parts of northern Oklahoma where the axis of the
surface ridge is expected to be leading to light winds along with
clear skies. A few locations in NW OK reached the upper 30s this
morning and can't see a reason that some locations in N OK won't be
able to do that again tonight. With that in mind, will issue a Frost
Advisory for parts of N OK from 09-14Z Saturday.
After the cool start Saturday morning temperatures are expected to
warm into the 70s. These temperatures combined with fairly light
winds and mostly sunny skies should lead to a pleasant fall day
Saturday. Models show a couple of mid-level disturbances moving
into/across the Central Plains later this weekend into Monday. There
may be enough mid-level moisture for some showers and storms late
Saturday night into Monday across western and northern portions of
the fa but overall a good portion of the area will remain dry
through Monday.
Showers and thunderstorms could be possible again towards the middle
of next week. Models show a cold front moving across at least parts
of the area. There are some uncertainties as to timing and how far
south this front will travel before stalling but right now models
show the front moving into the area sometime Tuesday night and
slowly moving across at least part of the area Wednesday. High
temperatures are expected to warm back into the 80s early next week
before the next front brings a slight cool down to parts of the area
the middle of next week.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 44 72 49 75 / 0 0 0 10
Hobart OK 42 72 51 75 / 0 0 10 20
Wichita Falls TX 46 73 51 77 / 0 0 0 10
Gage OK 38 75 50 74 / 0 0 20 20
Ponca City OK 39 71 47 75 / 0 0 0 0
Durant OK 49 77 50 79 / 0 0 0 0
&&
.OUN Watches/Warnings/Advisories...
OK...Frost Advisory from 4 AM to 9 AM CDT Saturday for OKZ004>006-009-
010.
TX...None.
&&
06/25Hazardous weather outlook, Oct 7, 12:00 PM CDT, 2 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1200 PM CDT FRI OCT 7 2016 OKZ004>048-050>052-TXZ083>090-081000- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1200 PM CDT FRI OCT 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THROUGH TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... .FROST... BY SUNRISE SATURDAY...TEMPERATURES MAY FALL INTO THE MID AND UPPER 30S ACROSS FAR NORTHERN OKLAHOMA. PATCHY FROST MAY DEVELOP. .THUNDERSTORMS... THUNDERSTORMS WILL BE POSSIBLE...ESPECIALLY ACROSS NORTHERN AND WESTERN OKLAHOMA...SUNDAY INTO MONDAY. NO SEVERE WEATHER IS EXPECTED. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE ON WEDNESDAY AND THURSDAY. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 6, 7:10 PM CDT | Areal Flood Advisory | OUN | Jackson | 3 hr |
| Oct 6, 7:10 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Garfield, Grant, Major, Woods | 50 min |
| Oct 6, 7:15 PM CDT | Special Weather Statement | OUN | Dewey, Roger Mills | 30 min |
| Oct 6, 7:19 PM CDT | Special Weather Statement | OUN | Greer | 26 min |
| Oct 6, 7:22 PM CDT | Special Weather Statement | OUN | Dewey | 23 min |
| Oct 6, 7:31 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant, Kay, Noble, Payne | 59 min |
| Oct 6, 7:35 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Dewey, Major | 40 min |
| Oct 6, 7:44 PM CDT | Severe Thunderstorm Warning | OUN | Cotton, Tillman | 46 min |
| Oct 6, 7:48 PM CDT | Special Weather Statement | OUN | Dewey, Roger Mills | 42 min |
| Oct 6, 7:58 PM CDT | Severe Thunderstorm Warning | OUN | Custer, Dewey, Roger Mills | 47 min |
| Oct 6, 8:10 PM CDT | Severe Thunderstorm Warning | OUN | Harmon | 50 min |
| Oct 6, 8:15 PM CDT | Areal Flood Advisory | OUN | Garfield, Grant, Kay, Noble | 3 hr |
| Oct 6, 8:15 PM CDT | Special Weather Statement | OUN | Major | 30 min |
| Oct 6, 8:28 PM CDT | Severe Thunderstorm Warning | OUN | Cotton, Jefferson, Stephens | 47 min |
| Oct 6, 8:35 PM CDT | Special Weather Statement | OUN | Blaine | 25 min |
| Oct 6, 8:44 PM CDT | Special Weather Statement | OUN | Custer | 31 min |
| Oct 6, 8:51 PM CDT | Special Weather Statement | OUN | Caddo, Grady | 24 min |
| Oct 6, 8:53 PM CDT | Severe Thunderstorm Warning | OUN | Harmon, Jackson | 39 min |
| Oct 6, 9:02 PM CDT | Flash Flood Warning | OUN | Harmon | 3 hr |
| Oct 6, 9:02 PM CDT | Special Weather Statement | OUN | Blaine, Custer, Kingfisher | 28 min |
| Oct 6, 9:11 PM CDT | Severe Thunderstorm Warning | OUN | Cotton, Jefferson | 49 min |
| Oct 6, 9:21 PM CDT | Special Weather Statement | OUN | Caddo, Canadian, Lincoln, Oklahoma, Payne | 24 min |
| Oct 6, 9:30 PM CDT | Special Weather Statement | OUN | Blaine, Custer, Kingfisher, Logan | 30 min |
| Oct 6, 9:33 PM CDT | Special Weather Statement | OUN | Jackson | 27 min |
| Oct 6, 9:45 PM CDT | Special Weather Statement | OUN | Oklahoma | 30 min |
| Oct 6, 9:52 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Logan, Oklahoma | 38 min |
| Oct 6, 9:59 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Garvin, Jefferson, Love, Murray, Stephens | 46 min |
| Oct 6, 10:04 PM CDT | Special Weather Statement | OUN | Logan, Noble, Payne | 41 min |
| Oct 6, 10:27 PM CDT | Flash Flood Warning | OUN | Jackson | 4 hr |
| Oct 6, 10:30 PM CDT | Special Weather Statement | OUN | Lincoln, Payne | 30 min |
| Oct 6, 10:36 PM CDT | Areal Flood Advisory | OUN | Stephens | 3 hr |
Nearby
Frost Advisories in Oklahoma, 2016Every frost advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.